Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Morristown, TN

June 8, 20154 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2015, 4:14 PM EDT for 4 counties in Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 4:14 PM EDT (20:14 UTC)
Expired
Jun 8, 2015, 5:00 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, TN, Campbell County, TN, Knox County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:20 PM EDTTSTM WND DMGLa Follette, TNCOUPLE TREES DOWN ON CEDAR CREEK RD.
Jun 8, 4:40 PM EDTTSTM WND DMGW Maynardville, TNCOUPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WUUS54 KMRX 082014
SVRMRX
TNC001-013-093-173-082100-
/O.NEW.KMRX.SV.W.0055.150608T2014Z-150608T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMPBELL COUNTY IN EAST TENNESSEE...
  NORTH CENTRAL KNOX COUNTY IN EAST TENNESSEE...
  ANDERSON COUNTY IN EAST TENNESSEE...
  UNION COUNTY IN EAST TENNESSEE...

* UNTIL 500 PM EDT

* AT 411 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR JACKSBORO TO 7 MILES NORTH OF OLIVER SPRINGS...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE   
           TO ROOFS...SIDING AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3639 8376 3637 8374 3635 8374 3595 8397
      3604 8434 3609 8438 3611 8442 3614 8445
      3617 8443 3618 8440 3621 8437 3625 8438
      3627 8436 3628 8433 3632 8433 3641 8427
TIME...MOT...LOC 2011Z 273DEG 19KT 3635 8423 3614 8437 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
115 
WWUS54 KMRX 082037
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT MON JUN 8 2015

TNC001-013-093-173-082100-
/O.CON.KMRX.SV.W.0055.000000T0000Z-150608T2100Z/
CAMPBELL TN-KNOX TN-ANDERSON TN-UNION TN-
437 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN CAMPBELL...NORTH CENTRAL KNOX...ANDERSON AND UNION
COUNTIES...

AT 437 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF LA FOLLETTE TO NEAR OLIVER SPRINGS...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...MAYNARDVILLE...OLIVER SPRINGS...
HALLS...LAKE CITY...NORRIS...SHARPS CHAPEL...BIG RIDGE S.P....
ANDERSONVILLE...PAULETTE...NORRIS LAKE...DISNEY...POWELL...NORRIS DAM
S.P. AND FINCASTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3639 8376 3637 8374 3635 8374 3595 8397
      3605 8434 3640 8407
TIME...MOT...LOC 2037Z 279DEG 21KT 3635 8400 3606 8424 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:51 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 8, 2:51 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT MON JUN 8 2015

.SHORT TERM...(TONIGHT AND TUESDAY)...CONVECTION ON-GOING...ISOLATED
OVER THE AREA NOW...AND MUCH MORE COVERAGE TO THE WEST THAT WILL BE
MOVING INTO THE AREA LATER THIS AFTERNOON AND INTO TONIGHT.  CHANCES
OF SEVERE STORMS STILL EXPECTED...BETTER SEVERE PARAMETERS STILL
WEST OF OUR AREA NOW...BUT EXPECTED TO MOVE INTO THE AREA AS UPPER
DYNAMICS INCREASE AND AS THE FRONT GETS CLOSER WEST TO EAST LATE
THIS AFTERNOON AND TONIGHT.  LOOKS LIKE DAMAGING WINDS WILL BE THE
MAIN THREAT.  BY MIDNIGHT MUCH OF THE LINE OF STORMS WILL BE RACING
EAST OF THE AREA...LEAVING THE AREA WITH SHOWERS DIMINISHING.  FOR
TUESDAY...MINIMAL CHANCES OF AFTERNOON CONVECTION...KEEPING SOME
LIGHT POPS IN AND JUST MENTIONING SHOWERS FOR NOW.  GUIDANCE
TEMPERATURES LOOK GOOD OVERALL FOR THIS PERIOD.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH AXIS EAST
OF THE FORECAST AREA SHOULD BE FOLLOWED BY RELATIVELY DRIER AIR. THE
WEAK SURFACE FRONT WILL BE DRAPED OVER NORTHERN GEORGIA. THE FRONT
WILL WAVER BACK NORTH LATER IN THE DAY ON WEDNESDAY. FOR MOST
AREAS...IT WILL BE DRY. HOWEVER THE SOUTHERN TENNESSEE VALLEY WILL
HAVE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS AS THAT
BOUNDARY MOVES NORTHWARD.

BY THURSDAY...DIURNAL RAIN CHANCES MOVE NORTHWARD AS MOIST SOUTHERLY
FLOW RETURNS. THIS PATTERN PERSISTS INTO THE WEEKEND WITH NO MAJOR
FOCUS. MOST PLACES COULD USE THE RAINFALL. THE FORECAST AREA IS ALSO
LOCATED ON THE FRINGE OF THE UPPER HIGH...WHICH IS USUALLY A
FAVORABLE AREA FOR THESE SHOWERS AND STORMS.

LOOK FOR HIGH TEMPERATURES TO GENERALLY BE IN THE 80S WITH A FEW
LOCATIONS REACHING THE 90S ON THURSDAY...SUNDAY AND MONDAY. LOW
TEMPERATURES WILL BE IN THE 60S AND 70S. THESE NUMBERS FALL WITHIN
THE SEASONAL NORMS FOR THIS TIME OF YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             68  88  67  89 /  60  20  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  85  65  88 /  80  20  10  10
OAK RIDGE, TN                       67  87  65  88 /  80  20  10  10
TRI CITIES AIRPORT, TN              63  84  60  86 /  80  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM/AC
Hazardous weather outlook, Jun 8, 3:58 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT MON JUN 8 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-092000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
358 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED
THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS
EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT
APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE
DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER
STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS
WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING.
ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS
EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO.

IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN
THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN
THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT
QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS.

MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY
MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.

In the hours before

Special weather statement, Jun 8, 3:17 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT MON JUN 8 2015

TNZ081-082-098-099-082000-
BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN-
317 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...MARION...HAMILTON...AND
SEQUATCHIE COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

AT 317 PM EDT /217 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
WHITWELL...KIMBALL...FAIRMOUNT...POWELLS CROSSROADS...MARTIN
SPRINGS...LONE OAK...FOSTER FALLS S.P....SEQUATCHIE CAVE...FLAT TOP
MOUNTAIN...SHADY GROVE...MOWBRAY MOUNTAIN...NORTH CHICKAMAUGA CREEK
GORGE...GRIFFITH CREEK...FALLING WATER AND CHIMNEYS S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3516 8576 3547 8527 3525 8509 3501 8565
TIME...MOT...LOC 1917Z 237DEG 27KT 3513 8563

DH
Special weather statement, Jun 8, 3:29 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT MON JUN 8 2015

TNZ035-036-067-069-082030-
ROANE TN-KNOX TN-ANDERSON TN-MORGAN TN-
329 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...ANDERSON...AND MORGAN
COUNTIES UNTIL 430 PM EDT...

AT 328 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MIDTOWN...OR NEAR KINGSTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...KINGSTON...ROCKWOOD...OLIVER SPRINGS...
MIDTOWN...FAIRVIEW...HARRIMAN...LAKE CITY...NORRIS...OAKDALE...
COALFIELD...ANDERSONVILLE...DEARMOND...BRADBURY...KARNS...POWELL AND
NORRIS DAM S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.

LAT...LON 3590 8470 3591 8468 3592 8469 3619 8425
      3618 8423 3620 8423 3624 8417 3623 8411
      3622 8410 3623 8407 3625 8407 3606 8392
      3590 8427 3590 8428 3588 8430 3589 8433
      3587 8434 3575 8459
TIME...MOT...LOC 1928Z 236DEG 27KT 3587 8458

DH
Special weather statement, Jun 8, 3:35 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT MON JUN 8 2015

TNZ012-013-035-036-082015-
CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN-
335 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...SCOTT...ANDERSON...AND
MORGAN COUNTIES UNTIL 415 PM EDT...

AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CAMPBELL...NORTHWESTERN ANDERSON...SOUTHEASTERN SCOTT AND MORGAN
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
PORTIONS OF EAST TENNESSEE.

LAT...LON 3619 8413 3592 8469 3621 8483 3644 8428
TIME...MOT...LOC 1934Z 252DEG 25KT 3619 8471
Special weather statement, Jun 8, 3:37 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT MON JUN 8 2015

TNZ082>084-099-082015-
RHEA TN-MEIGS TN-BLEDSOE TN-HAMILTON TN-
337 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BLEDSOE...AND
HAMILTON COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

AT 337 PM EDT /237 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF PIKEVILLE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...DECATUR...SPRING CITY...GRAYSVILLE...BRAYTON...
PEAKLAND...STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P....
EVENSVILLE...OLD WASHINGTON...SALE CREEK AND FLAT TOP MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3550 8533 3577 8493 3578 8490 3578 8488
      3580 8485 3580 8483 3560 8466 3535 8521
TIME...MOT...LOC 1937Z 236DEG 27KT 3547 8520

DH
Special weather statement, Jun 8, 4:04 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 PM EDT MON JUN 8 2015

TNZ067-068-083>085-082045-
RHEA TN-ROANE TN-MEIGS TN-LOUDON TN-MCMINN TN-
404 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...MEIGS...LOUDON...AND
MCMINN COUNTIES UNTIL 445 PM EDT...

AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING CITY...OR 7 MILES NORTH OF DECATUR...MOVING NORTHEAST AT 25
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...LOUDON...DECATUR...SPRING CITY...FAIRVIEW...
PHILADELPHIA...PAINT ROCK...PEAKLAND...TEN MILE AND MURRAY STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3566 8490 3592 8448 3569 8430 3565 8441
      3566 8440 3566 8442 3567 8443 3565 8449
      3567 8450 3563 8450 3562 8452 3561 8452
      3551 8478
TIME...MOT...LOC 2004Z 238DEG 21KT 3563 8477

DH
Special weather statement, Jun 8, 4:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 PM EDT MON JUN 8 2015

TNZ081-082-098-099-082100-
BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN-
408 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...MARION...HAMILTON...AND
SEQUATCHIE COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

AT 407 PM EDT /307 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITWELL...OR 7 MILES SOUTHWEST OF DUNLAP...MOVING
NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...WHITWELL...POWELLS CROSSROADS...BRAYTON...FLAT
TOP MOUNTAIN...PALIO...NORTH CHICKAMAUGA CREEK GORGE...GRIFFITH
CREEK...SALE CREEK...CARTWRIGHT...MOWBRAY MOUNTAIN AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3517 8549 3531 8560 3532 8556 3534 8554
      3536 8551 3539 8549 3559 8518 3552 8513
      3549 8514 3547 8512 3546 8514 3545 8511
      3544 8511 3543 8510 3544 8507 3536 8501
TIME...MOT...LOC 2007Z 238DEG 21KT 3529 8548

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:23 PM EDTSpecial Weather StatementMRXMcMinn52 min
Jun 8, 1:33 PM EDTSpecial Weather StatementMRXPolk57 min
Jun 8, 1:35 PM EDTSpecial Weather StatementMRXSullivan55 min
Jun 8, 3:03 PM EDTSpecial Weather StatementMRXScott42 min
Jun 8, 3:15 PM EDTSpecial Weather StatementMRXAnderson45 min
Jun 8, 3:17 PM EDTSpecial Weather StatementMRXMarion, Sequatchie43 min
Jun 8, 3:29 PM EDTSpecial Weather StatementMRXAnderson, Roane61 min
Jun 8, 3:35 PM EDTSpecial Weather StatementMRXMorgan40 min
Jun 8, 3:37 PM EDTSpecial Weather StatementMRXRhea38 min
Jun 8, 3:40 PM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Scott, Union50 min
Jun 8, 4:04 PM EDTSpecial Weather StatementMRXRoane41 min
Jun 8, 4:08 PM EDTSpecial Weather StatementMRXSequatchie52 min
Jun 8, 4:10 PM EDTSevere Thunderstorm WarningMRXLoudon, McMinn, Meigs, Rhea, Roane50 min
Jun 8, 4:38 PM EDTSpecial Weather StatementMRXBradley, McMinn52 min
Jun 8, 4:41 PM EDTSpecial Weather StatementMRXBradley, Hamilton49 min
Jun 8, 4:55 PM EDTSpecial Weather StatementMRXGrainger, Knox, Union50 min
Jun 8, 4:57 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Meigs48 min
Jun 8, 5:01 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon, Roane, Union59 min
Jun 8, 5:05 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Sevier40 min
Jun 8, 5:10 PM EDTSevere Thunderstorm WarningMRXBradley, Loudon, McMinn, Monroe50 min
Jun 8, 5:15 PM EDTSpecial Weather StatementMRXGreene, Hawkins45 min
Jun 8, 5:20 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hamblen, Jefferson, Knox, Union40 min
Jun 8, 5:25 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Jun 8, 5:44 PM EDTSpecial Weather StatementMRXBlount, Loudon46 min
Jun 8, 5:47 PM EDTSpecial Weather StatementMRXHamblen, Jefferson58 min
Jun 8, 5:49 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Hamblen, Jefferson, Knox, Sevier56 min
Jun 8, 6:02 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan58 min
Jun 8, 6:14 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Marion, Sequatchie61 min
Jun 8, 6:39 PM EDTAreal Flood AdvisoryMRXBlount, Jefferson, Knox2 hr
Jun 8, 6:44 PM EDTSevere Thunderstorm WarningMRXJohnson31 min
Jun 8, 6:47 PM EDTSpecial Weather StatementMRXCampbell, Morgan, Scott58 min
Jun 8, 6:55 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Monroe, Polk65 min
Jun 8, 7:28 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea and 1 more62 min
Jun 8, 7:40 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Grainger, Knox, Roane, Union50 min
Jun 8, 7:58 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk62 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.